Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 60, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 28, 2009, 1:11 AM CDT for Okaloosa County, Florida; Covington County, Alabama. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2009, 1:11 AM CDT (06:11 UTC)
- Expired
- Mar 28, 2009, 1:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Covington County, AL, Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 67 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 1:45 AM CDT | HAIL 0.88 | Florala, AL | NICKEL HAIL ON HIGHWAY 331 IN FLORALA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 10:09 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 280611
SVRMOB
ALC039-FLC091-280645-
/O.NEW.KMOB.SV.W.0060.090328T0611Z-090328T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
111 AM CDT SAT MAR 28 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
EXTREME SOUTHERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 145 AM CDT
* AT 105 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THESE STORMS WERE ALONG A LINE
EXTENDING FROM WING TO PEADEN TO BAKER...MOVING NORTHEAST AT 50
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAUREL HILL AND CRESTVIEW AIRPORT BY 115 AM CDT...
WATKINS BRIDGE BY 120 AM CDT...
SVEA BY 125 AM CDT...
STEDMAN...LOCKHART AND FLORALA BY 130 AM CDT...
HOWELLS BY 145 AM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3099 8618 3098 8638 3085 8639 3077 8652
3074 8676 3088 8671 3100 8671 3100 8670
3101 8670 3116 8619 3100 8617
TIME...MOT...LOC 0610Z 233DEG 42KT 3107 8659 3095 8651
3081 8659
$$2 follow-up statements
000
WWUS54 KMOB 280624
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
124 AM CDT SAT MAR 28 2009
ALC039-FLC091-280645-
/O.CON.KMOB.SV.W.0060.000000T0000Z-090328T0645Z/
COVINGTON AL-OKALOOSA FL-
124 AM CDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHEASTERN OKALOOSA AND SOUTHEASTERN COVINGTON COUNTIES...
AT 114 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS OVER 60 MPH. THESE STORMS WERE ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF WING TO LAUREL HILL TO
AUBURN...MOVING NORTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STEDMAN...LOCKHART AND FLORALA BY 130 AM CDT...
HOWELLS BY 145 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3099 8618 3098 8638 3086 8640 3080 8650
3079 8661 3090 8660 3095 8661 3099 8663
3103 8664 3116 8619 3100 8617
TIME...MOT...LOC 0624Z 233DEG 42KT 3117 8644 3105 8636
3091 8644
$$000
WWUS54 KMOB 280645
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
145 AM CDT SAT MAR 28 2009
ALC039-FLC091-280656-
/O.EXP.KMOB.SV.W.0060.000000T0000Z-090328T0645Z/
COVINGTON AL-OKALOOSA FL-
146 AM CDT SAT MAR 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OKALOOSA AND
SOUTHEASTERN COVINGTON COUNTIES EXPIRED AT 145 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3099 8618 3098 8638 3086 8640 3080 8650
3079 8661 3090 8660 3095 8661 3099 8663
3103 8664 3116 8619 3100 8617
TIME...MOT...LOC 0624Z 251DEG 29KT 3111 8648 3085 8648
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:45 PM CDT, 9 hours 26 minutes earlier.
Area forecast discussion, Mar 27, 3:45 PM CDT, 9 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT FRI MAR 27 2009
.SHORT TERM...(TONIGHT THROUGH SUNDAY)...VERY ACTIVE WEATHER PATTERN
WILL CONTINUE THROUGH SATURDAY. THE CONVECTIVE COMPLEX THAT MOVED
THROUGH LAST NIGHT LAID AN OUTFLOW BOUNDARY ACROSS THE NORTHERN GULF
THAT HAS BEEN A FOCUS FOR SHOWERS AND THUNDERSTORMS ALL DAY. THAT
BOUNDARY AND THE ASSOCIATED THUNDERSTORMS ARE NOW RETURNING
NORTHWARD AS HEIGHTS FALL ACROSS THE CENTRAL GULF COAST IN ADVANCE
OF AN APPROACHING UPPER TROUGH AND ASSOCIATED COLD FRONT. A ZONE
FROM STONE COUNTY MISSISSIPPI NORTHEAST TO NORTHWEST MOBILE COUNTY
HAS RECEIVED 10 TO 15 INCHES OF RAIN THE PAST FEW DAYS WHICH HAS
CAUSED PROBLEMS ALONG THE ESCATAWPA RIVER. OTHER RIVERS ARE ALSO
RUNNING AT ELEVATED LEVELS OR ARE ALREADY IN FLOOD AND ADDITIONAL
HEAVY RAINS TONIGHT AND ON SATURDAY WILL ONLY AGGRAVATE THE FLOODING
PROBLEMS. THUS THE FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL 1 PM
SATURDAY. WHILE AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE
THIS AFTERNOON AND EVENING...THE GREATER SEVERE THREAT WILL COME
LATE TONIGHT THROUGH LATE SATURDAY MORNING.
AN APPROACHING COLD FRONT WILL MOVE QUICKLY EASTWARD TONIGHT AS THE
UPPER TROUGH TAKES ON NEUTRAL TO SLIGHTLY NEGATIVE TILT AS IT MOVES
ACROSS THE MID SOUTH. THE COLD FRONT...PRECEDED BY A SQUALL
LINE...WILL ENTER OUR SOUTHEAST MISSISSIPPI ZONES DURING THE EARLY
MORNING HOURS AND TO THE ALABAMA...MISSISSIPPI STATE LINE AROUND 6
AM. THE LINE IS EXPECTED TO EXIT THE AREA BY THE EARLY MORNING
HOURS. A VERY MOIST AND UNSTABLE AIRMASS WILL COMBINE WITH A
DIFFLUENT UPPER FLOW PATTERN AND OTHER FAVORABLE PARAMETERS TO LEAD
TO SEVERE THUNDERSTORM DEVELOPMENT BOTH AHEAD OF THE LINE AND ALONG
THE LINE AS IT MOVES THROUGH SATURDAY MORNING. THIS SYSTEM HAS THE
POTENTIAL TO PRODUCE A WIDESPREAD DAMAGING WIND EVENT ACROSS THE
CENTRAL GULF COAST ALONG WITH ISOLATED TORNADOES. THE GREATER
TORNADO RISK WILL LIKELY REMAIN TO OUR NORTH AND WEST CLOSER TO THE
SFC LOW TRACK. IN ADDITION TO THE SEVERE WEATHER...THE HEAVY RAINS
WILL LEAD TO ADDITIONAL RIVER AND FLASH FLOOD PROBLEMS. ALL
INTERESTS ACROSS THE CENTRAL GULF COAST SHOULD HAVE A METHOD TO HEAR
WEATHER INFORMATION OVERNIGHT THROUGH SATURDAY MORNING AND BE
PREPARED FOR WATCHES AND WARNINGS.
ONCE THE COLD FRONT PASSES THE AREA BY EARLY AFTERNOON A COOLER AND
DRIER AIRMASS WILL MOVE INTO THE REGION FOR SATURDAY NIGHT INTO
SUNDAY. HIGHS ON SUNDAY WILL BE WELL BELOW NORMAL. CLEAR SKIES AND A
DRIER AIRMASS WILL ALLOW TEMPS TO FALL BACK INTO THE LOW 40S INLAND
TO NEAR 50 ALONG THE COAST BOTH SATURDAY AND SUNDAY NIGHT. /13
.LONG TERM...(MONDAY THROUGH THURSDAY)...THE EXTENDED FORECAST WAS
LEFT AS IS...WITH ALL THE CONCENTRATION IN THE NEAR TERM.
HOWEVER...A QUICK LOOK AT THE GLOBAL MODELS SHOWS THAT AN ACTIVE
WEATHER PATTERN WILL RETURN BY THE MIDDLE OF NEXT WEEK. A COLD FRONT
IS AGAIN EXPECTED TO STALL ACROSS THE AREA NEXT WEDNESDAY WITH A
STRONGER COLD FRONT MOVING ACROSS LATE IN THE PERIOD WITH ANOTHER
CHANCE OF STRONG THUNDERSTORMS. TEMPERATURES WARM BACK TO
CLIMATOLOGICAL LEVELS TUESDAY BEFORE WARMING ABOVE NORMAL BY THE
MIDDLE OF THE WEEK. /13
&&
.AVIATION...IFR CEILINGS WILL CONTINUE THROUGH THE PERIOD WITH
SHOWERS AND THUNDERSTORMS INCREASING THIS EVENING. STRONGER SHOWERS
AND THUNDERSTORMS ARE EXPECTED SATURDAY MORNING AHEAD OF A COLD
FRONT THAT WILL MOVE ACROSS. LIFR VISBYS ARE POSSIBLE IN AND NEAR
THUNDERSTORMS. /13
&&
.MARINE...A MODERATE TO STRONG SOUTHERLY WIND WILL CONTINUE THROUGH
EARLY SATURDAY AS A COLD FRONT SLOWLY APPROACHES THE AREA. THE COLD
FRONT WILL MOVE THROUGH THE MARINE AREA SATURDAY...ENDING
THUNDERSTORMS FROM THE WEST. A WEST TO NORTHWEST WIND FLOW WILL
ENSUE IN THE WAKE OF THE FRONT THROUGH EARLY SUNDAY. A SOUTHERLY
WIND FLOW WILL RETURN EARLY NEXT WEEK AS HIGH PRESSURE MOVES EAST OF
THE AREA AND ANOTHER COLD FRONT APPROACHES FROM THE WEST. SMALL
CRAFT ADVISORIES WILL REMAIN IN EFFECT THROUGH SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 60 68 43 61 / 90 80 10 00
PENSACOLA 63 68 47 62 / 90 90 10 05
DESTIN 66 68 49 62 / 80 90 10 05
EVERGREEN 61 69 42 61 / 90 90 10 00
WAYNESBORO 60 66 39 61 / 90 70 10 00
CAMDEN 61 69 41 60 / 90 90 10 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FL...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&
13.JCHazardous weather outlook, Mar 27, 3:45 PM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 345 PM CDT FRI MAR 27 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-281200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 345 PM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP. .DAY ONE...TONIGHT AND SATURDAY. ...ANOTHER ROUND OF HEAVY RAINFALL IS FORECAST TONIGHT AND EARLY SATURDAY... ...FLASH FLOODING THREAT CONTINUES... HEAVY RAINFALL IS EXPECTED TO MOVE INTO THE REGION FROM THE SOUTH AGAIN THIS EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS THAT HAVE PERSISTED SOUTH OF THE COAST TODAY WILL MOVE INLAND THIS EVENING...BECOMING MORE WIDESPREAD OVER THE REGION THROUGH THE OVERNIGHT HOURS. THE HEAVY RAINS WILL BECOME EVEN MORE NUMEROUS TOWARD DAYBREAK AS A SQUALL LINE OF STRONG STORMS MOVES INTO INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI...THEN CONTINUES MOVING EAST ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE SATURDAY MORNING. THIS LINE OF STORMS WILL MOVE EAST OF THE REGION BY AROUND 1 PM SATURDAY. ADDITIONAL RAINFALL TOTALS TONIGHT AND SATURDAY MORNING WILL AVERAGE 2 TO 4 INCHES AREAWIDE...WITH LOCALIZED AMOUNTS OF 4 TO 6 INCHES POSSIBLE. THE HEAVY RAINS WILL PERSIST OVER SOUTHWESTERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE INTO THE MIDDLE PART OF THE DAY ON SATURDAY BEFORE MOVING EAST OF THE REGION. A FLASH FLOOD WATCH REMAINS IN EFFECT. SOME AREAS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA HAVE ALREADY RECEIVED SOME 10 TO 15 INCHES OF RAINFALL OVER THE PAST 24 TO 36 HOURS...AND MANY SMALL STREAMS...CREEKS AND RIVER AT NEAR OR ABOVE BANKFULL. IN ADDITION...SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE TONIGHT AND THROUGH THE MORNING HOURS ON SATURDAY. THE NEXT ROUND OF SEVERE STORMS WITH DAMAGING WINDS AND POSSIBLE TORNADOES IS EXPECTED LATE TONIGHT AND DURING THE MORNING SATURDAY...ESPECIALLY IN ASSOCIATION WITH A LINE OF THUNDERSTORMS. THIS SQUALL LINE WILL MOVE ACROSS SOUTHEAST MISSISSIPPI DURING THE PREDAWN HOURS OF SATURDAY...THEN ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE BETWEEN AROUND 6 AM AND NOON. MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS WILL MAINTAIN HAZARDOUS CONDITIONS FOR SMALL CRAFT. A CONTINUED HIGH RISK OF DANGEROUS RIP CURRENTS WILL ALSO PREVAIL ALONG AREA BEACHES. WITH A COLD FRONTAL PASSAGE LATER ON SATURDAY...THE RISK OF SEVERE WEATHER WILL END. HOWEVER...AREA RIVERS WILL MAINTAIN HIGHER STAGES INTO THE FIRST OF NEXT WEEK DUE TO THE HEAVY RAINS THAT HAVE FALLEN. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY. A MODERATE TO OCCASIONAL STRONG ONSHORE FLOW AND HIGH SEAS OF 7 TO 10 FEET WILL BE HAZARDOUS TO NAVIGATION FOR SMALLER MARINE CRAFT ON SATURDAY. A RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ON ALERT FOR POSSIBLE ACTIVATION THROUGH SATURDAY FOR FLASH FLOODING...SEVERE THUNDERSTORMS AND TORNADOES. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.
In the hours before
Special weather statement, Mar 27, 9:34 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 934 PM CDT FRI MAR 27 2009 ALZ064-280315- LOWER BALDWIN- 934 PM CDT FRI MAR 27 2009 ...A STRONG THUNDERSTORM WILL AFFECT BALDWIN COUNTY... AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF MOUTH OF WEEKS BAY...MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... TURKEY BRANCH...MAGNOLIA SPRINGS...BON SECOUR...OAK AND FOLEY THROUGH 1015 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Local storm report, Mar 27, 10:21 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1021 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL ELSANOR 30.55N 87.58W
03/27/2009 E1.75 INCH BALDWIN AL EMERGENCY MNGR
&&
DONFSpecial weather statement, Mar 27, 10:40 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1040 PM CDT FRI MAR 27 2009 ALZ062-064-280430- UPPER BALDWIN-LOWER BALDWIN- INCLUDING THE CITIES OF...BAY MINETTE... 1040 PM CDT FRI MAR 27 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BALDWIN COUNTY... AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM BATTLES WHARF TO 2 MILES NORTH OF FORT MORGAN...MOVING NORTHEAST AT 45 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... MONTROSE...DAPHNE...MALBIS...SPANISH FORT...TURKEY BRANCH...MAGNOLIA SPRINGS...STAPLETON AND STEELWOOD THROUGH 1130 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Mar 28, 12:37 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1237 AM CDT SAT MAR 28 2009 ALZ062-064-FLZ001-002-280615- INLAND ESCAMBIA-UPPER BALDWIN-LOWER BALDWIN-COASTAL ESCAMBIA- 1237 AM CDT SAT MAR 28 2009 ...A STRONG THUNDERSTORM WILL AFFECT BALDWIN AND ESCAMBIA COUNTIES... AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF MAGNOLIA SPRINGS...MOVING NORTHEAST AT 50 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... FOLEY...MARLOW...SUMMERDALE...ROBERTSDALE...ELSANOR AND ROSINTON THROUGH 115 AM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
Local storm report, Mar 28, 1:00 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
100 AM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM HAIL ALLENTOWN 30.76N 87.04W
03/28/2009 E0.88 INCH SANTA ROSA FL LAW ENFORCEMENT
DIME TO NICKEL SIZE HAIL REPORTED AT HWY 89 AND HWY 182
NEAR ALLENTOWN.
1228 AM TSTM WND GST 5 N MILTON 30.69N 87.03W
03/28/2009 M53 MPH SANTA ROSA FL OFFICIAL NWS OBS
NAVAL AIR STATION WHITING FIELD ASOS REPORTED A 53 MPH
WIND GUST.
&&
CACERESThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 10:02 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 43 min |
| Mar 28, 12:19 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 56 min |
| Mar 28, 12:48 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 42 min |
| Mar 28, 1:04 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 41 min |
| Mar 28, 1:28 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 47 min |
| Mar 28, 1:57 AM CDT | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Mar 28, 1:59 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 16 min |
| Mar 28, 2:13 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 47 min |
| Mar 28, 2:56 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 49 min |
| Mar 28, 3:25 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 65 min |
| Mar 28, 4:10 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 65 min |
| Mar 28, 4:29 AM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 3 hr |
| Mar 28, 5:12 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 48 min |
| Mar 28, 6:11 AM CDT | River Flood Warning | MOB | Escambia, Okaloosa | 16 hr |
| Mar 28, 6:11 AM CDT | River Flood Warning | MOB | Escambia | 7 days |
| Mar 28, 6:11 AM CDT | River Flood Warning | MOB | Escambia | 64 hr |
| Mar 28, 6:11 AM CDT | River Flood Warning | MOB | Escambia | 13 days |
| Mar 28, 6:11 AM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 7 days |
| Mar 28, 6:11 AM CDT | River Flood Warning | MOB | Okaloosa | 9 days |
| Mar 28, 6:29 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 31 min |
| Mar 28, 6:41 AM CDT | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 6 hr |
| Mar 28, 7:15 AM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 6 hr |
| Mar 28, 8:48 AM CDT | River Flood Warning | MOB | Escambia, Okaloosa | 3 days |
| Mar 28, 8:52 AM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 5 days |
| Mar 28, 8:52 AM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 63 hr |
| Mar 28, 12:32 PM CDT | Areal Flood Warning | MOB | Escambia, Santa Rosa | 12 hr |
| Mar 28, 12:38 PM CDT | Flash Flood Warning | MOB | Okaloosa | 4 hr |
| Mar 28, 4:35 PM CDT | Areal Flood Warning | MOB | Okaloosa | 8 hr |
| Mar 27, 8:20 PM CDT | Special Marine Warning | MOB | 40 min | |
| Mar 27, 8:55 PM CDT | Special Marine Warning | MOB | 50 min | |
| Mar 27, 8:58 PM CDT | Special Marine Warning | MOB | 47 min | |
| Mar 27, 9:39 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Mobile, Washington | 51 min |
| Mar 27, 10:12 PM CDT | Special Marine Warning | MOB | 48 min | |
| Mar 27, 10:16 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 44 min |
| Mar 27, 10:22 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 38 min |
| Mar 27, 10:46 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe | 44 min |
| Mar 27, 10:53 PM CDT | Special Marine Warning | MOB | 67 min | |
| Mar 27, 10:55 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 20 min |
| Mar 27, 11:05 PM CDT | Flash Flood Warning | MOB | Choctaw, Clarke, Washington | 115 min |
| Mar 27, 11:28 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 47 min |
| Mar 27, 11:38 PM CDT | Areal Flood Advisory | MOB | Baldwin | 112 min |
| Mar 27, 11:45 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 28 min |
| Mar 28, 12:10 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 50 min |
| Mar 28, 1:01 AM CDT | Flash Flood Warning | MOB | Choctaw, Clarke, Mobile, Washington | 119 min |
| Mar 28, 2:35 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 55 min |
| Mar 28, 2:45 AM CDT | Special Marine Warning | MOB | 90 min | |
| Mar 28, 2:50 AM CDT | Tornado Warning | MOB | Mobile | 15 min |
| Mar 28, 2:54 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 53 min |
| Mar 28, 3:01 AM CDT | Flash Flood Warning | MOB | Mobile | 89 min |
| Mar 28, 4:08 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 52 min |
| Mar 28, 4:57 AM CDT | Tornado Warning | MOB | Covington, Escambia | 49 min |
| Mar 28, 5:31 AM CDT | Tornado Warning | MOB | Covington | 21 min |
| Mar 28, 5:42 AM CDT | Tornado Warning | MOB | Covington | 12 min |
| Mar 28, 6:11 AM CDT | River Flood Warning | MOB | Baldwin | 28 hr |
| Mar 28, 8:48 AM CDT | River Flood Warning | MOB | Covington, Crenshaw, Escambia | 50 hr |
| Mar 28, 10:26 AM CDT | Special Marine Warning | MOB | 109 min | |
| Mar 28, 12:53 PM CDT | Areal Flood Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 12 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.